Im a 24 year female, and recently have been prescribed to antidepressants, and xanax for sleep, I tried lexapro, for a week, but I'm paranoid about side effects, and I started to feel very disoriented at night and had side effects such as, muscle twitching, ticking, confusion, wierd vision change, so I told my doctor this and I was exspecially concerned about the muscle twitching, I get it all over my legs, arms sometimes in my cheeks, and sometimes even my abdomen, my doctor kind of shrugged it off thinking it was due to my anxiety and not my meds, but this never happened before my medication, maybe occasionally, but not everyday. I also do fret about the side effects a lot so maybe I am paranoid, but in anycase he changed me over to zoloft, and I'm still experiencing, the twitching, and now I grind my teeth, and it's only been a couple days, but I've been reading that it could be a serious condition, and or this happens to a lot of people at this age. is this something I need to worry about? should I stop the medication? I also have been having wierd dreams where I feel like Im falling the past two nights that I've been on the zoloft,and I have to wake up startled and feeling like I could faint Im so weak. thats what it felt like the first night when it happened like I was fainting in my dream, and when I jolted awake, I had to catch myself from falling off the bed. I just want some real answers to my concerns. I want to trust my doctor but, Im not sure anymore. can anyone help me??
Some of those symptoms may be due to low magnesium within the cells.
Magnesium will ease tics, muscle twitching, bruxism (grinding teeth), anxiety and depression.
The usual blood test for magnesium will measure the mag in the blood, not the body's muscle and nerve cells. So, the test may be normal even if you have a deficit.
I think it's easier just to try the supplements and see what your results are.
The Importance of Magnesium to Human Nutrition
by Michael B. Schachter M.D.
Zoloft can cause anxiety, insomnia, restlessness, inability to stay still and may actually worsen depression. It is difficult to tell if your symptoms are due to anxiety or medications that you are taking because both have somewhat similar symptoms.
Other possibilities include fibromyalgia and chronic fatigue syndrome. A rightly mentioned magnesium deficiency can also cause muscle twitching.
Please discuss this with your prescribing doctor. Make sure you are physically active and do some breathing exercises every day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.